Related to polythiazideAdvanced renal or hepatic failure.
Hypersensitivity to this or other sulfonamide derivatives.B.Related to reserpineDemonstrated hypersensitivity.Patients with a history of mental depression.Demonstrated peptic ulcer or ulcerative colitis.
Serum electrolyte determinations are especially indicated for patients with severe derangement of metabolic processes, e.g., surgery, vomiting, or parenteral fluid therapy.
Electrolyte imbalance may be caused by certain diseases such as cirrhosis, or it may result from drug therapy, such as therapy with corticosteroids.
Patients with cirrhosis who are continually receiving RENESE-R should be observed carefully for the development of hepatic precoma or coma.
Indications of impending hepatic failure are tremor, confusion, drowsiness, and hepatic fetor.Thiazides may precipitate kidney failure and uremia in patients with pre-existing renal pathology and impaired renal function.Available information tends to implicate all oral dosage forms of potassium salts ingested in solid form with or without thiazides in the etiology of nonspecific, small bowel lesions consisting of ulceration with or without stenosis, causing obstruction, hemorrhage and perforation, and frequently requiring surgery.
Deaths due to these complications have been reported.
All oral dosage forms of potassium salts ingested in solid form should be used only when adequate dietary supplementation is not practical, and should be discontinued immediately if abdominal pain, distention, nausea, vomiting, or gastrointestinal bleeding occur.
RENESE-R does not itself contain enteric-coated potassium.Electroshock therapy should not be given within one week of cessation of reserpine.Reserpine may cause mental depression.
Recognition of depression may be difficult because this condition may often be disguised by somatic complaints (Masked Depression).
The drug should be discontinued at first signs of depression such as despondency, early morning insomnia, loss of appetite, impotence, or self-deprecation.Drug-induced depression may persist for several months after drug withdrawal and may be severe enough to result in suicide.